Alert archive / Alabama / Flash Flood Warnings in 2001
Flash Flood Warning 14, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Apr 3, 2001, 8:30 PM CDT for Chambers County, Randolph County, Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2001, 8:30 PM CDT (01:30 UTC)
- Expired
- Apr 4, 2001, 12:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Chambers County, AL, Randolph County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBMX 040123 FFWBMX ALC017-111-040500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 830 PM CDT TUE APR 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... CHAMBERS COUNTY IN ALABAMA RANDOLPH COUNTY IN ALABAMA * UNTIL 1200 AM CDT * VERY HEAVY RAIN HAS FALLEN ACROSS THE WARNING AREA SINCE EARLY MONDAY MORNING. RADAR ESTIMATES THE RAINFALL TOTAL FROM 2 TO 6 INCHES...WITH MUCH OF THE RAIN OCCURRING IN A SHORT PERIOD OF TIME LATE THIS AFTERNOON AND EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH MIDNIGHT...WITH ADDITIONAL RAINFALL TOTALS UP TO AN INCH AND A HALF POSSIBLE. FOR RESIDENTS OF WADLEY...THE LAKE AT SOUTHERN UNION STATE COMMUNITY COLLEGE HAS WATER RUNNING OVER THE DAM...AND A BREACH OF THE DAM COULD BE POSSIBLE. THE RANDOLPH COUNTY EMERGENCY MANAGEMENT AND OTHER LOCAL OFFICIALS ARE IN THE PROCESS OF EVALUATING THE CONDITION OF THE DAM. IF YOU LIVE NEAR THE LAKE AT SOUTHERN UNION STATE COMMUNITY COLLEGE...BE PREPARED TO TAKE QUICK ACTION IF WATER BEGINS TO RISE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 3:18 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 3, 3:18 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 318 PM CDT TUE APR 03 2001 5H RIDGE PUMPING UP TO OUR WEST WILL ALLOW MID LEVEL WINDS TO VEER TO MORE NWLY TEMPORARILY THIS EVENING AND THIS SHOULD AID IN SHOVING THE BAND OF CONVECTION CURRENTLY ACROSS THE BHM AREA MORE TO THE SOUTH. ALSO NEW STORMS ARE DEVELOPING OVER WEST CENTRAL AL WHERE THE AIR HAD BEEN RELATIVELY UNDISTURBED AND WHERE MOIST LOW LEVEL SW FLOW IS INTERACTING WITH THE RAIN COOLED BOUNDARY. THESE STORMS ARE BEING CARRIED ESE ACROSS MGM TOWARD THE CSG AREA. SO HIGHEST POPS TONIGHT WILL BE OVER THE SOUTH....GENLY FROM BHM SOUTH. HOWEVER ANOTHER SHORT WAVE WILL BE COMING THROUGH THE RIDGE LATER TONIGHT WHILE A FRONTAL BOUNDARY SAGS SOUTH TOWARD THE TN VALLEY. SO THERE IS STILL A DECENT CHANCE OF REDEVELOPMENT OVER N AL LATER TONIGHT. NWLY FLOW ACROSS THE FRONT SHOULD KEEP THE PRECIP IN THE WARM SECTOR ON WEDNESDAY AND SEE NO REASON TO NOT EXPECT WIDESPREAD COVERAGE AGAIN...THOUGH PERHAPS NOT AS MUCH AS TODAY. BACK DOOR WEDGE WILL PUSH IN FROM GA WED NITE AND MAY KICK OFF MORE SHOWERS OR STORMS AS IT GOES THRU. APPROACH OF THE UPPER RIDGE AXIS AND INDICATED DRYING ON THURSDAY SUGGESTS IT WILL BE A BETTER DAY. WILL LEAVE PRECIP OUT FOR THU AND EVEN LOOK FOR SOME SUNSHINE. MAX TEMPS NOT LIKELY TO RECOVER MUCH UNTIL FRIDAY HOWEVER. HSV EB 059/068 057/070 058 6431 BHM TB 058/070 057/073 058 6741 MGM TB 06U2/075 057/075 058 7641= .BHM...NONE. 07
In the hours before
Special weather statement, Apr 3, 8:13 PM CDT, 17 minutes before
ALZ022>025-027>028-030>037-040>046-049-040500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 813 PM CDT TUE APR 03 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM SEVERE THUNDERSTORM WATCH NUMBER 86... CLAY...COOSA...MACON...TALLADEGA...TALLAPOOSA... THE FOLLOWING COUNTIES REMAIN IN SEVERE THUNDERSTORM WATCH NUMBER 86 WHICH IS IN EFFECT UNTIL 1100 PM... AUTAUGA...BIBB...BULLOCK...CHILTONU...DALLAS... ELMORE...GREENE...HALE...JEFFERSON...LOWNDES... MONTGOMERY...PERRY...PICKENS...PIKE...SHELBY... SUMTER...TUSCALOOSA...
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:58 PM CDT | Flash Flood Warning | BMX | Chilton, Coosa | 3 hr |
| Apr 3, 8:24 PM CDT | Flash Flood Warning | BMX | Clay, Elmore, Jefferson, Macon, Shelby, Talladega and 2 more | 3 hr |
| Apr 3, 10:43 PM CDT | Flash Flood Warning | BMX | Autauga, Barbour, Bullock, Dallas, Lowndes, Montgomery and 2 more | 3 hr |
| Apr 4, 12:21 AM CDT | Flash Flood Warning | BMX | Greene, Hale, Sumter | 99 min |
| Apr 4, 1:32 AM CDT | Flash Flood Warning | BMX | Autauga, Barbour, Bullock, Dallas, Greene, Hale and 5 more | 6 hr |
| Apr 4, 5:40 AM CDT | Severe Thunderstorm Warning | BMX | Fayette | 35 min |
| Apr 4, 7:26 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 34 min |
| Apr 4, 8:07 AM CDT | Severe Thunderstorm Warning | BMX | Hale | 23 min |
| Apr 4, 8:25 AM CDT | Severe Thunderstorm Warning | BMX | Coosa | 35 min |
| Apr 4, 8:36 AM CDT | Severe Thunderstorm Warning | BMX | Sumter | 24 min |
| Apr 4, 9:00 AM CDT | Severe Thunderstorm Warning | BMX | Sumter | 30 min |
| Apr 4, 9:04 AM CDT | Severe Thunderstorm Warning | BMX | Perry | 26 min |
| Apr 4, 9:06 AM CDT | Severe Thunderstorm Warning | BMX | Bibb | 39 min |
| Apr 4, 9:57 AM CDT | Severe Thunderstorm Warning | BMX | Perry | 33 min |
| Apr 4, 10:12 AM CDT | Flash Flood Warning | BMX | Dallas | 3 hr |
| Apr 4, 11:35 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 40 min |
| Apr 4, 12:11 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 34 min |
| Apr 4, 1:51 PM CDT | Flash Flood Warning | BMX | Morgan | 3 hr |
| Apr 4, 5:04 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 41 min |
Nearby
Flash Flood Warnings in Alabama, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.